Topic: Xeloda for "Maintenance" purposes (not Stage IV)

Forum: Triple-Negative Breast Cancer — Share with others who have ER-/PR-/HER2- breast cancer.

Posted on: Nov 2, 2021 02:14PM - edited Nov 5, 2021 08:04PM by serendipity09

Posted on: Nov 2, 2021 02:14PM - edited Nov 5, 2021 08:04PM by serendipity09

serendipity09 wrote:

I was given Xeloda last year for "maintenance" purposes, and to say that I had a difficult time on it is an understatement. After some adjustments to the dosage, I was taken off of it after only three cycles (we tried lower doses.) I was diagnosed with a recurrence in July. It was physically present a month after having stopped my last cycle of X, we just thought it was a suture that did not dissolve. I completed rads less than a month ago, and I'm scheduled to start Madame X on Monday.

Are there others out there that used it for precautionary reasons? If so, what, if any SE's did you experience? Any long term/permanent SE's? I'm very apprehensive about going back on it, but know that I have to try again.

I do realize there is a thread for Xeloda for stage IV, and I did ask questions at one point, but was reminded that it was a stage IV group. By no means do I want to diminish anyone's diagnosis with my temporary use of it.

"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde
Log in to post a reply

Page 4 of 13 (124 results)

Log in to post a reply

Nov 18, 2021 01:55PM lw422 wrote:

Aw, Serendipity. I was hoping this would go smoother for you. Here's hoping you will feel better as your body adjusts to it. Hugs.

Log in to post a reply

Nov 19, 2021 07:28PM serendipity09 wrote:

Hi LW! Thanks! I've spoke to so many that have tolerated so it well, I was hoping this time around it would be for me as well. Granted, it's not as bad as it was last year, but still.

Sleep is starting to be affected. Hoping that it's temporary.

Hoping you're still doing ok!!

Hugs to you!

"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde
Log in to post a reply

Nov 21, 2021 04:23PM - edited Nov 21, 2021 04:23PM by lw422

Hey Serendipity. How are you today? I hope things are leveling off for you.

I don't want to derail this thread with my whining, so I'll "see" you on the radiation threads.Happy

Log in to post a reply

Nov 21, 2021 04:47PM serendipity09 wrote:

Hi LW!

I hope everything is ok with you?!

I appreciate you asking! Struggling with my bp now on top of the intensified headaches, so a bit worrisome on that front. So far those are the only SE's. Will be seeing MO tomorrow, if I don't end up in the er because of bp. Otherwise, physically I'm feeling good.

"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde
Log in to post a reply

Nov 21, 2021 05:36PM norcals wrote:

Serendipity,

It’s worrisome that you’re having BP and headaches issues with Xeloda. I don’t know if Xeloda is a vaso-constrictor, but if it is, the BP and headaches may be related to Xeloda. Hopefully, your MO will be able to tell whether Xeloda is causing the BP and headaches and whether it is safe to continue. For my headaches, strong coffee or tea (I believe caffeine is a vaso-dilator) helped relieve some of the headaches, but I could only have it in the morning, so nighttime was an issue for me. I’m glad you have an appointment with your MO tomorrow

Dx 6/17/2019, IDC, Left, 6cm+, Stage IIIC, Grade 3, ER-/PR-, HER2- Chemotherapy 6/24/2019 AC + T (Taxol) Chemotherapy 4/6/2020 Xeloda (capecitabine) Radiation Therapy Whole breast: Breast, Lymph nodes, Chest wall
Log in to post a reply

Nov 21, 2021 06:25PM serendipity09 wrote:

NorCalS - thank you! Going to try coffee. Hopefully MO can figure out if indeed X is causing the high BP.

"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde
Log in to post a reply

Nov 22, 2021 05:01PM mamacure wrote:

How scary Serendipity on the BP! Please take care.

Happy to hear you are not having nausea but headaches & BP issues ugh!! Do you think they will lower the dosage? Thank you for keeping us updated

DX 3/23/21 | IDC LEFT | IBC LEFT | ER-/PR-/HER-2- (FISH) | T4b(inflammatory)N1, overall stage IIIc | Neoadjuvant Chemotherapy April 2021 Taxol, Carbo, Ketruda | Chemo May 2021 Abraxane, Carbo, Keytruda ,AC | Integrative Oncology & Accupuncture
Log in to post a reply

Nov 22, 2021 09:04PM serendipity09 wrote:

Hi Mama! Not lowering the dosage just yet, I have another week on this cycle. If the BP issues and headaches go away on my week off then the dosage may be lowered. If they continue during that time, then it's not X. I was diagnosed with POTS years ago and it could be that, so an increase in BP meds hopefully helps. I really don't want to lower the dosage as I want to have the extra protection.

I'm slathering my feet in Aquaphor every evening and putting silicone socks on in hopes of not getting hand and foot. I'm noticing my feet hurt more than usual yesterday and today though, but no skin issues thus far; granted other report getting h&f after two or three cycyles. Hoping things don't progress.

Have great night and if I'm not back before Thursday, Happy Thanksgiving to you all!


"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde
Log in to post a reply

Nov 23, 2021 03:54PM mamacure wrote:

Happy Thanksgiving Serendipity!

I totally get what you mean about not wanting to lower the dosage. I better listen carefully to my doc too & not demand a lower dosage to start. I will ask her professional opinion on it. Thank you.I hope this week goes well & fast for you so that you can enjoy your week off of X. I just looked up what are silicone socks, my feet started to sweat just looking at them. I will get them too when my time comes.

DX 3/23/21 | IDC LEFT | IBC LEFT | ER-/PR-/HER-2- (FISH) | T4b(inflammatory)N1, overall stage IIIc | Neoadjuvant Chemotherapy April 2021 Taxol, Carbo, Ketruda | Chemo May 2021 Abraxane, Carbo, Keytruda ,AC | Integrative Oncology & Accupuncture
Log in to post a reply

Nov 23, 2021 06:53PM serendipity09 wrote:

Mamacure- the silicone socks aren't that bad, I thought they would make my feet hot, but they actually make my feet feel cool.


"You can't wait until life isn't hard anymore, before you decide to be happy" - Nightbirde

Page 4 of 13 (124 results)

Scroll to top button